Arkansas, 2015

Flash Flooding and Damaging Wind in Arkansas, June 26, 2015

June 26, 2015 · NWS TSA · 3 events in 2 counties and zones

Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of west central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of west central Arkansas. Flash flooding resulted from the storms in portions of northwestern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 1:36 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 26, 1:36 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI JUN 26 2015

.DISCUSSION...
COLD FRONT CURRENTLY NEAR THE INTERSTATE 44 CORRIDOR WITH THE
STRONGER CONVECTION DISPLACED EVEN FURTHER SOUTHWARD FROM FAR
NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. STRONG INSTABILITY AND
WEAK SHEAR DEFINE THE PREFRONTAL ENVIRONMENT W/ POTENTIAL FOR
POCKETS OF SEVERE WEATHER TO CONTINUE THROUGH MID
EVENING...WITH THE PASSING COLD FRONT MARKING THE END OF THE
POTENTIAL.

DRY AND MILD EARLY SUMMER CONDITIONS WILL PREVAIL THROUGH SUNDAY
WITH THE PATTERN ALOFT DOMINATED BY A HIGH AMPLITUDE RIDGE WEST /
TROUGH EAST PLACING NORTHWESTERLY FLOW ALOFT THROUGH THE PLAINS.
THE RESULT WILL BE SEVERAL WEAK FRONTAL PASSAGES OCCURRING OVER
THE UPCOMING WEEK...AND ASSOCIATED THUNDERSTORM CHANCES. THE
CURRENT TIMING INCREASES PRECIP CHANCES SUNDAY NIGHT...AND AGAIN
LATE TUESDAY INTO WEDNESDAY...AND POSSIBLY AGAIN BY LATE FRIDAY
INTO THE WEEKEND. TEMPS LOOK TO REMAIN NEAR SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  86  66  89 /  20   0   0  10
FSM   69  86  66  89 /  70   0   0   0
MLC   69  84  64  87 /  60   0   0   0
BVO   65  85  62  89 /  10   0   0  10
FYV   64  81  59  84 /  50   0   0   0
BYV   64  81  60  83 /  50   0   0  10
MKO   67  84  64  87 /  50   0   0   0
MIO   65  84  63  87 /  20   0   0  10
F10   68  84  65  88 /  50   0   0   0
HHW   71  86  66  88 /  70   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....07
Hazardous weather outlook, Jun 26, 12:34 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT FRI JUN 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT FRI JUN 26 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
           WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL FOCUS MAINLY
ALONG/NEAR AND OLD THUNDERSTORM OUTFLOW BOUNDARY IN SOUTHEAST
OKLAHOMA AND ALONG OR NEAR A COOL FRONT SLICING THROUGH EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

MARGINAL WIND FIELDS WILL COMBINE WITH AMPLE INSTABILITY
TO PRODUCE SOME STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING HOURS. DAMAGING WIND AND LOCALLY HEAVY RAIN
WILL BE THE PRIMARY THREATS WITH HAIL A LESSER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DRY MILD CONDITIONS WILL PREVAIL OVER THE WEEKEND.
INTERMITTENT THUNDERSTORM CHANCES RETURN NEXT WEEK
AS NORTHWEST UPPER FLOW DEVELOPS ACROSS THE CENTRAL
AND SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 26, 2:20 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     4 SE EUFAULA            35.25N 95.53W
06/26/2015  E60 MPH          PITTSBURG          OK   PUBLIC

&&

SAA
Local storm report, Jun 26, 2:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     VIAN                    35.50N 94.97W
06/26/2015                   SEQUOYAH           OK   LAW ENFORCEMENT

            SCATTERED LARGE TREE LIMBS REPORTED BLOWN DOWN AROUND
            TOWN.

&&

SAA
Special weather statement, Jun 26, 3:00 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT FRI JUN 26 2015

ARZ029-OKZ076-262145-
SEBASTIAN AR-LE FLORE OK-
400 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
CENTRAL LE FLORE COUNTIES UNTIL 445 PM CDT...

AT 400 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF SPIRO TO 6 MILES NORTH OF
WISTER TO 3 MILES NORTHEAST OF BENGAL...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
POTEAU...HEAVENER...PANAMA...MANSFIELD...WISTER...HACKETT...HOWE...
HARTFORD...HUNTINGTON...FANSHAWE...MIDLAND...CAMERON...HEAVENER
RUNESTONE STATE PARK...LAKE WISTER STATE PARK...SHADY POINT...ROCK
ISLAND...PATTERSON...CROSSROADS...WITCHERVILLE AND DAYTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ARKANSAS AND SOUTHEASTERN OKLAHOMA.

LAT...LON 3514 9414 3510 9414 3508 9420 3508 9422
      3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9445 3484 9445 3478 9462 3481 9501
      3522 9475 3514 9409
TIME...MOT...LOC 2100Z 269DEG 25KT 3522 9466 3505 9476 3487 9502

69
Local storm report, Jun 26, 3:04 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     ROLAND                  35.42N 94.51W
06/26/2015  E60 MPH          SEQUOYAH           OK   LAW ENFORCEMENT

            METAL SIGNS BLOWN INTO THE STREETS. VERY WINDY.

&&

SAA
Local storm report, Jun 26, 3:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     4 E HANNA               35.21N 95.82W
06/26/2015                   MCINTOSH           OK   EMERGENCY MNGR

            6 INCH TREE LIMBS DOWN AND TREES BLOWN DOWN.

&&

SAA
Special weather statement, Jun 26, 3:19 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT FRI JUN 26 2015

OKZ067-070-071-262200-
MUSKOGEE OK-MCINTOSH OK-WAGONER OK-
419 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER...MUSKOGEE
AND NORTHEASTERN MCINTOSH COUNTIES UNTIL 500 PM CDT...

AT 418 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF TAFT...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MUSKOGEE...FORT GIBSON...HASKELL...WEBBERS FALLS...OKTAHA...BRAGGS...
TAFT...BOYNTON...GREENLEAF STATE PARK...KEEFETON...WAINWRIGHT...
SUMMIT...CHOSKA AND JAMESVILLE.

LAT...LON 3580 9513 3546 9514 3563 9570 3584 9572
TIME...MOT...LOC 2118Z 285DEG 18KT 3571 9559

69

The radar

The Western Arkansas radar (KSRX), 56 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 26, 3:45 PM CST
Where
Franklin County, 0.41 mi ENE of Jethro
Measured
75 kt (86 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.601, -93.873

Strong thunderstorm wind blew down large trees and power lines.

Flash Flood, Washington

When
June 26, 4:18 PM CST to 6:45 PM CST
Where
Washington County, Canehill to 0.75 mi S of Canehill
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
35.920, -94.400

Three vehicles were stranded in flood water on Highway 45.

Flash Flood, Washington

When
June 26, 4:30 PM CST to 6:45 PM CST
Where
Washington County, 1.01 mi SW of West Fork to 0.74 mi NNW of West Fork
Cause
Heavy Rain
Property damage
$100,000
Reported by
COOP Observer
Coordinates
35.920, -94.193

Several secondary roads were washed out by flood water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589740, 589741, 589742.